Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What went wrong?
Apr 11, 2004

I just read the following article about "Lynwall Joseph, a prominent AIDS activist and former legislator of Antigua who , died after a 10-year battle with the disease. He was 52." found at http://story.news.yahoo.com/news?tmpl=story&cid=589&ncid=734&e=7&u=/ap/20040309/ap_on_re_la_am_ca/obit_lynwall_joseph and I wonder as a newly diagnosed HIV person with all the advancements in drugs/medication as well as treatments... what could have gone wrong in his case? With all the options we currently have he should have been able to stay "healthy" and "strong" as many others have and with longer exposure to HIV. What's your medical point of view about this? Thank so much for your reply and for all you do to help people like me to have basically a second chance in life! Keep up the great work!

Regards,

Elias

Response from Dr. Young

Thanks for your question.

Without knowing all the details, I can't say exactly what went wrong, or right, for that matter for this individual.

What I can say is that when prescribed and taken appropriately, HIV medications have radically altered (in a positive way) the prognosis for persons with HIV. This point is particularly true for persons starting on their first treatments today. The death rate in the US is at an all-time low and the causes of death among persons with HIV have changed from AIDS-related causes to non-AIDS-related causes (like stroke, heart- or liver-disease).

For persons who have drug-resistant virus (often the consequence of poor prescriptions or poor adherence) or who, for one reason or another, wait until very advanced disease to seek help, medications may not help. (This is the too little, too late example.) Perhaps this was the situation for this unfortunate person.

Thanks for reading. BY



Previous
combivir: once or twice a day?
Next
4 months tratment VL 8K

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement